I am diagnosed with anxiety disorder and bipolar disorder.
For several years I relied heavily on Klonapin for my anxiety and panic attacks. There came a time in my life when my situation got immensely better (I left my abusive ex) and my outlook on life brightened as a very long depression lifted. During that deep depression my tolerance for Klonapin went up from .5mg to 4mg daily.
I felt very unhappy with my reliance upon the Klonapin. I very much wanted to discontinue using it, but my doctor was strongly against that. Then my insurance stopped covering it and I had no choice but to give it up. She prescribed me Ativan.
The transition from 4mg a day of Klonapin to only 3mg a day of Ativan was rough, to say the very least. However as soon as my chemical dependence shifted and I didn't chemically need the Klonapin I felt SO much better than I ever did on Klonapin!
This past summer has been the best time of my life, honestly. I've rarely even experienced anxiety. I even didn't get my script filled a couple times because I had so much left over. And then Autumn hit, and with it the blues, and with the depression came the anxiety and panic attacks.
I was seriously considering talking to my doctor about restarting the Klonapin, just for the darker months. But that was not what I wanted, as I did not want to be dependent on it once again. So upon doing some research on natural remedies I found a LOT of information on the vitamin B6. (Google "B6 for anxiety" if you are interested.)
When I was at the store the other day I bought a bottle of B6, 100mg pills. The information I found said to take 200mg for anxiety daily. The first day I took both pills at the same time. Within an hour I was very manic. No anxiety, but way too manic. The second day I took one pill in the early morning, and the second pill a few hours later. I did not get manic, and I felt fine all day without any Ativan!
I still intend to keep my Ativan around on an as needed basis, but I am thrilled to be treating a nutritional deficiency and getting such fantastic results.
i dont mean to be rude. but you wouldn't get any feeling from the vitamins so soon it would take atleast 48hrs for them to process threw your body. and its much more of B12 vitamins that would adjust the levels that deal with anxiety than a b6 vitamin. good luck and if you feel its working.. keep taken them..
Yes, I would have to disagree somewhat with kalmkidd. Ask anyone that took too much B3 (niacin) at one time. You get a nice, hot flushing of the body within an hour or so. I guess some of it will depend on how deficient one is with a certain vitamin. Of course, getting to optimal levels may take some time. Irregardless, if it works so be it. I think many doctors pull the "it's just anxiety" card way too soon. So many things can cause anxiety. It is not always "in your head". If some doc says that without running other tests...run far, far away.
I've had success with B6. Of course, I also take supplemental B-complex in a lozenge form. I also take B-6 and B-12 in a liquid form.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.